Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Myasthenia Gravis

Cramping in hands and arms?

10/23/2007

Question:

Why do i get cramps near the elbow and hands and arms?

Answer:

Excessive pyridostigmine (Mestinon) use can lead to cramps and charley-horses. Other causes include low potassium, low calcium, low sodium, dehydration, and low magnesium can be associated with leg cramps. Vitamin D deficiency or hypothyroidism are also possible causes, both of which should be considered in the context of myasthenia gravis.

Other possibilities include unrelated nerve and radicular problems in the neck (structural problems). Talk to you treating neurologist at your next visit.

For more information:

Go to the Myasthenia Gravis health topic, where you can:

Response by:

Robert W Neel, IV, MD Robert W Neel, IV, MD
Assistant Professor of Neurology
College of Medicine
University of Cincinnati